MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. XENOSURE BIOLOGIC PATCH

LEMAITRE VASCULAR, INC. XENOSURE BIOLOGIC PATCH
Catalog Number 0.6BV8
Medical Device Problem Code Compatibility Problem (2960)
Health Effect - Clinical Codes Inflammation (1932); Obstruction/Occlusion (2422)
Date of Event 03/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
We have not received the product for investigation.Therefore, we could not conclusively determine the root cause of the reported incident.It was stated the surgeon is not completely convinced that the obstruction is caused by the patch.They have been using this product since 2019 and has not had any cases of obstruction until now.We reviewed complaint records from 2021-current and found no additional cases of similar reports.It was also stated the indicators of the patch is not specified on which side is recommended to implant the patch, but the surgeon observed under a magnifying glass that one of the sides is flatter and this is the side that implants it inwards.Per the ifu: "the xenosure biologic patch has two sides with different appearance: a fibrinocollagenous or fibrous surface with cilia (small hairs) and a serous side, which has a hairless and glistening surface.The image below illustrates the fibrous and serous sides.Non-clinical acute thrombogenicity tests have demonstrated that the serous side of bovine pericardial tissue is less thrombogenic than the fibrous side and should be placed towards the flow of blood.During implantation, irrigate the xenosure biologic patch tissue frequently with sterile physiologic saline to prevent drying.Visually examine both sides of the xenosure® biologic patch.If one side appears smoother, implant the smoother surface so that it faces the blood flow." the distributor was advised to notify the surgeon to refer to the ifu for the instruction on how to properly implant the patch.The lot number of the product was not provided.Therefore, we're unable to perform a lot review.Note: this is report 4 of 4 related to the fourth patch used in the event.Report 1220948-2024-00092, 1220948-2024-00093, 1220948-2024-00094 were submitted for the first, second, and third patches that were used during the events.
 
Event or Problem Description
The distributor was informed by the customer of obstruction cases after a few months of xenosure implantation: there have been four cases in total, two of the surgeries were performed in (b)(6) 2022 and another two in (b)(6) 2023.The size used was 0.6x0.8.According to our supply data, the product implemented is in accordance with the code 0.6bv8.After a few months of follow-up and under ultrasound, a small obstruction could be observed in all four cases.After 8 months this obstruction has increased in volume, not yet being a critical obstruction.The obstruction cannot be defined as a common plaque, its texture is smoother, and its shape is like an hourglass, as if it were an inflammatory reaction.The surgeon has been using this product since 2019 and has not had any cases of obstruction so far.According to the indications of the patch, it is not specified on which side it is recommended to implant the patch, but the surgeon observed under a magnifying glass that one of the sides is flatter and this is the side that implant inwards.The surgeon is not completely convinced that the obstruction is caused by the patch; however, he wanted to confirm by requesting an answer from lamaitre.The medication used in these patients were plavix.No further complications or injury were reported to the patients.Note: this is report 4 of 4 related to the fourth patch used in the event.Report 1220948-2024-00092, 1220948-2024-00093, 1220948-2024-00094 were submitted for the first, second, and third patches that were used during the events.

Brand Name
XENOSURE BIOLOGIC PATCH
Common Device Name
BIOLOGIC PATCH
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
psong@lemaitre.com
burlington MA 01803
Manufacturer (Section G)
LEMAITRE VASCULAR, INC
63 second ave
burlington MA 01803
Manufacturer Contact
peter song
63 second ave
burlington, MA 01803
7814251683
MDR Report Key19085424
Report Number1220948-2024-00095
Device Sequence Number20618216
Product Code FTM
UDI-Device Identifier00840663106745
UDI-Public(01)00840663106745
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K190882
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0.6BV8
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2024
Initial Report FDA Received Date04/10/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown